Alert archive / Puerto Rico / Flash Flood Warnings in 2005
Flash Flood Warning 33, NWS JSJ
NWS JSJ issued this flash flood warning at Apr 29, 2005, 4:08 PM CDT. It was in force for 18 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 29, 2005, 4:08 PM CDT (21:08 UTC)
- Expired
- Apr 30, 2005, 10:15 AM CDT
- In force
- 18 hr
- Issued by
- NWS JSJ
- Area
- Counties, with a storm outline in the text
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGCA52 TJSJ 292116 CCA
FFWSJU
PRC113-292315-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING...CORRECTED
NATIONAL WEATHER SERVICE SAN JUAN PR
508 PM AST FRI APR 29 2005
THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A
* A FLASH FLOOD WARNING FOR THE FOLLOWING MUNICIPALITY
IN PUERTO RICO
PONCE
* UNTIL 715 PM AST
* AT 459 PM AST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
VERY HEAVY RAIN OVER THE MUNICIPALITY OF PONCE. SPOTTERS HAVE
REPORTED FROM TWO TO THREE INCHES OF RAIN DURING LAST HOUR.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
LAT...LON 1802 6657 1792 6654 1791 6662 1800 6663
$$
RM1 follow-up statement
000
WGCA72 TJSJ 292258
FFSSJU
URGENT - IMMEDIATE BROADCAST REQUESTED
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SAN JUAN PR
656 PM AST FRI APR 29 2005
PRC113-292306-
PONCE-
656 PM AST FRI APR 29 2005
...THE FLASH FLOOD WARNING IS CANCELLED...
FOR THE FOLLOWING MUNICIPALITY
IN PUERTO RICO
PONCE
RAINFALL HAS MOVED SOUTH OF THE AREA AND DISSIPATED AND FLOOD WATERS
ARE RECEDING OVER LOCAL ROADWAYS. THEREFORE THE FLASH FLOOD WARNING
FOR PONCE HAS BEEN CANCELLED.
LAT...LON 1802 6657 1792 6654 1791 6662 1800 6663
$$
SNELLWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS JSJ wrote its last area forecast discussion before this flash flood warning went out at Apr 29, 3:00 PM CDT, 1 hour 8 minutes earlier.
Area forecast discussion, Apr 29, 3:00 PM CDT, 1 hour 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN JUAN PR 400 PM AST FRI APR 29 2005 .DISCUSSION... BEST DYNAMICS FOR THE WEEKEND WILL BE DURING THE OVERNIGHT HOURS AS UPPER LEVEL JET ENERGY EXPECTED TO PULL OUT. LOCAL AREA MAY SEE SOME WEAK PERTURBATIONS MOVE THROUGH THE FLOW ALLOWING FOR SOME WEAK PVA BUT FOR THE MOST PART SHOWER ACTIVITY WILL BE OF THE DIURNALLY ENHANCED TYPE. LOCAL AREA LOOKS TO GO THROUGH MID WEEK WITH LITTLE OR NO FAN FARE (OUTSIDE OF DIURNAL CONVECTION ACROSS PUERTO RICO). HIGH PRESSURE RIDGE BUILDING NORTH OF THE AREA THEREAFTER WILL RESULT IN A SURGE IN THE EASTERLIES WEDNESDAY THROUGH THURSDAY. LEADING EDGE OF SURGE WILL BRING A ABRUPT INCREASE IN QUICK MOVING BUT FREQUENT SHOWERS AND ISOLATED THUNDERSTORMS ESPECIALLY AS IT INTERACTS WITH THE MOUNTAINS OF PUERTO RICO. && .PRELIMINARY POINT TEMPS/POPS... SJU 78 87 78 87 / 30 30 40 40 STT 77 84 77 83 / 40 40 30 30 && .SJU WATCHES/WARNINGS/ADVISORIES... .PR...NONE. .VI...NONE. && 07
Hazardous weather outlook, Apr 29, 5:00 AM CDT, 11 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN JUAN PR 600 AM AST FRI APR 29 2005 PRZ001>013-AMZ710>750-301000- 600 AM AST FRI APR 29 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO. .TODAY AND TONIGHT...A FRONTAL BOUNDARY WILL APPROACH THE LOCAL AREA ...WHICH WILL LIKELY ENHANCE SHOWER ACTIVITY. SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS ARE EXPECTED. A FEW LOCATIONS COULD RECEIVE ENOUGH RAINFALL TO RESULT IN SOME URBAN AND SMALL STREAM FLOODING. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER CONDITIONS ARE EXPECTED AT THIS TIME. VIZ001-002-AMZ710>730-301000- 600 AM AST FRI APR 29 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS. .TODAY AND TONIGHT...A FRONTAL BOUNDARY WILL APPROACH THE LOCAL AREA TODAY...WHICH WILL LIKELY ENHANCE SHOWER ACTIVITY. SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS ARE EXPECTED. A FEW LOCATIONS COULD RECEIVE ENOUGH RAINFALL TO RESULT IN SOME URBAN AND SMALL STREAM FLOODING. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEB SITE FOR PUERTO RICO AND THE U.S. VIRGIN ISLANDS AT (ALL LOWERCASE LETTERS): HTTP://WWW.SRH.NOAA.GOV/SJU.
In the hours before
Local storm report, Apr 29, 3:50 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN JUAN PR
450 PM AST FRI APR 29 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0445 PM FLOOD PONCE 17.99N 66.61W
04/29/2005 PONCE PR EMERGENCY MNGR
ROAD AND STREET FLOODING WAS REPORTED IN THE CITY OF
PONCE ALONG MUNOZ RIVERA AVENUE, URB. VILLA GRILLASCA,
ROAD 2 IN FRONT OF OFFICE MAX, ROAD LEADING TO PLAYA DE
PONCE, ROAD PUERTO VIEJO PEZ GALLO.
&&
RMLocal storm report, Apr 29, 3:55 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN JUAN PR
455 PM AST FRI APR 29 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0440 PM FLOOD PONCE 17.99N 66.61W
04/29/2005 PONCE PR PUBLIC
RESIDENT OF VALLE VERDE NEIGBORHOOD IN PONCE REPORTED
3.03 INCHES DURING LAST HOUR.
&&
RMNearby
Flash Flood Warnings in Puerto Rico, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.